Menstruation problems

Sorry if this is too much information, but do any women suffer very irregular bleeding? I have been using the progesterone-only pill for about 18 months now. When I was taking that I was getting small amounts of blood a couple of times per week, I thought it was just my hormones. In the past 9 months, I have been taking hydroxychloroquine (HCO) and this problem has become less frequent. It seems to happen when I miss a dose of HCO, or when I'm having a lupus flare. Does anyone else experience this as an association with lupus, or could it just be my hormones despite the lupus?

5 Replies

oldestnewest
  • Well I'm not much help but I'm 40 and have a very regular 28 day cycle. Not taking any hormonal contraceptive as already take thyroid medication (t3 and t4 three times a day) hydroxychloroquine and mega dose vitamin D and calcium so decided my body took enough little white tablets a day! I was regular before hydroxychloroquine too. I would think that you should see the doctor as irregular bleeding could be related to all sorts of things. And I can't stress the importance of regular smear tests which I'm sure you'll have had.

    Best wishes x 🙃

  • Thanks for the reply! Yeah I ought to visit the doctor just to check. I saw the rheumatologist the other day and I was planning on mentioning it, but I was her last appt of the day so she basically asked very few questions and the sent me off☹️ Unfortunately I'm 5 years too young for smear tests, but will definitely be getting them regularly when I'm old enough

  • Hi, I was diagnosed with Immune Thrombocytopenia (a low platelet count) in August and SLE in September last year. I used to take Microgynon as a contraceptive (combination pill) from the age of 15 because I had such heavy and painful periods, but I was taken off this about 18 months ago (when I was 27) because of regular painful migraines. I was put on the progesterone only pill and was told that for some people there is no bleeding, others there is regular spotting, or normal periods... so I had to wait and see how it worked for me! I find it extremy temprimental, I was lucky and didn't have any periods but soon found that if I took one 3 hours later than normal, I would get a period. I'm now on Hydroxychloroquine, which initially didn't affect my pill, however I suffer with urine infections, which have made me sick the last couple of months and I have had an extremely heavy period as a result! I need a month to go by where my pill taking is regular to know if regular periods are back! My Immune thrombocytopenia means I may bleed/bruise more easily and heavily than that of someone with a normal platelet count so my story may not relate! I also haven't missed any HCO since I started them so not sure if this effects anything...

    I guess the fact the progesterone only pill is different for everybody is relevant but best to ask a doctor if the HCO changes anything.

    K :-)

  • Thanks for the reply Kerry! Yes I agree it's very temperamental, the things we girls have to go through ey🙄 Maybe it is just the pill itself, who knows, hopefully one day it will sort itself out 🤞🏼

  • Im menopausal now and was pretty regular before. I'm on HCO and a bucket of others. I cant say they have affected my menstrual cycle, but my menstrual cycle affects my lupus. Please go to the GP. Ask for a smear despite your age. Also lupus can affect the lining of repro system like any system.

You may also like...